mental-health-icon
Father in his 60’s asked to change
My fathers has been taking diazepam for 30 plus years for severe anxiety and it works well for him. He recently is seeing a new doctor who says that my dad will start hallucinating and losing his mind if he doesn’t stop and wants to put him on an SSRI. I’m worried after such long term use of diazepam it will severely affect my father, and the diazepam works well for him. I don’t know what to do.
23 Views v

Answers (1)

Like the answers? Consult privately with the doctor of your choice

SSRI are not a substitute for Diazepam which is a Sedative. But taking it will cause addiction. It is better to switch to long-acting drugs like Clonazepam or Chlordiazepoxide(Librium). Talk it out with treating psychiatrist.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.